Alert archive / Montana / Winter Storm Warnings in 2006

Winter Storm Warning 6, NWS Missoula, MT

January 31, 2006Clearwater County, Idaho County, Idaho; 9 counties in Montana

NWS Missoula, MT issued this winter storm warning at Jan 31, 2006, 1:22 PM PST for Clearwater County, Idaho County, Idaho; 9 counties in Montana. It took effect at Jan 31, 2006, 7:00 PM PST. It was in force for 18 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2006, 1:22 PM PST (21:22 UTC)
In effect from
Jan 31, 2006, 7:00 PM PST
Expired
Feb 1, 2006, 1:03 PM PST
In force
18 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 38 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 5:00 AM PSTHEAVY SNOW 610 Nw Haugan, MTSNOTEL AND LOOKOUT PASS SKI RESORT REPORTED 6 INCHES NEW SNOW IN 12 HOURS.
Feb 1, 5:00 AM PSTHEAVY SNOW 720 Ene Headquarters, IDSNOTEL SITES IN CLEARWATER MOUNTAINS REPORT 12 HOUR TOTALS OF 6 TO 9 INCHES OF NEW SNOW.
Feb 1, 8:00 AM PSTHEAVY SNOW 815 Nne Trout Creek, MT4 TO 8 INCHES OF NEW SNOW IN LINCOLN COUNTY FROM SNOTEL REPORTS.
Feb 1, 9:00 AM PSTHEAVY SNOW 14Lost Trail Pass, MTSNOTEL AND LOST TRAIL PASS SKI RESORT REPORTED 8 TO 14 INCHES OF NEW SNOW.
Feb 1, 11:00 AM PSTHEAVY SNOW 810 W Lolo Hot Springs, MTSNOTEL SITES IN SOUTHERN CLEARWATER MOUNTAINS AND BITTERROOT RANGE REPORTED 7 TO 8 INCHES OF NEW SNOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 312132
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
222 PM MST TUE JAN 31 2006

.A POWERFUL PACIFIC JET STREAM WILL PLOW INTO THE PACIFIC
NORTHWEST THIS AFTERNOON. THIS STORM SYSTEM WILL RACE EASTWARD
TONIGHT AND WEDNESDAY MORNING AND BRING HEAVY MOUNTAIN
SNOWS TO NORTH CENTRAL IDAHO AND WESTERN MONTANA LATE TONIGHT THROUGH
THE DAY WEDNESDAY. STRONG SOUTHWEST TO WEST WINDS WILL ALSO
ACCOMPANY THIS SYSTEM WITH AREAS OF BLOWING AND DRIFTING SNOW IN
THE MOUNTAINS.

IDZ005-006-010400-
/O.UPG.KMSO.WS.A.0007.060201T0300Z-060201T1800Z/
/O.NEW.KMSO.WS.W.0006.060201T0300Z-060202T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
122 PM PST TUE JAN 31 2006

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST WEDNESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY
WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MTZ006-010400-
/O.UPG.KMSO.WS.A.0007.060201T0600Z-060201T1800Z/
/O.NEW.KMSO.WS.W.0006.060201T0600Z-060202T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
222 PM MST TUE JAN 31 2006

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST WEDNESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 11 PM
THIS EVENING TO 5 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY
WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MTZ001-004-010400-
/O.UPG.KMSO.WS.A.0007.060201T0600Z-060202T0000Z/
/O.NEW.KMSO.WS.W.0006.060201T0600Z-060202T0000Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
222 PM MST TUE JAN 31 2006

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST WEDNESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 11 PM
THIS EVENING TO 5 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY
WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH ON RIDGES
AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MTZ002-043-010400-
/O.UPG.KMSO.WS.A.0007.060201T0900Z-060202T0000Z/
/O.NEW.KMSO.WS.W.0006.060201T0600Z-060202T0000Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
222 PM MST TUE JAN 31 2006

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST WEDNESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 11 PM
THIS EVENING TO 5 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY
WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
MPH ON RIDGES AND OPEN AREAS CAUSING BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

IDZ009-010-010400-
/O.NEW.KMSO.SN.Y.0007.060201T0600Z-060201T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
222 PM MST TUE JAN 31 2006

...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
WEDNESDAY.

TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES WITH UP TO 9 INCHES IN
THE HIGHER ELEVATIONS CAN BE EXPECTED BY MID DAY WEDNESDAY.
SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CAUSE LOCAL BLOWING AND
DRIFTING SNOW OVER HIGHER MOUNTAIN PASSES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
4 follow-up statements
000 
WWUS45 KMSO 010329
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
829 PM MST TUE JAN 31 2006

.A POWERFUL PACIFIC STORM IS PUSHING ACROSS THE PACIFIC NORTHWEST
THIS EVENING. THIS STORM SYSTEM WILL RACE EASTWARD TONIGHT AND
WEDNESDAY MORNING AND BRING HEAVY MOUNTAIN SNOWS TO NORTH CENTRAL
IDAHO AND WESTERN MONTANA LATE TONIGHT THROUGH THE DAY WEDNESDAY.
STRONG SOUTHWEST TO WEST WINDS WILL ALSO ACCOMPANY THIS SYSTEM
WITH AREAS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS.

IDZ005-006-011130-
/O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
729 PM PST TUE JAN 31 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
4 PM PST WEDNESDAY. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY
WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH
GUSTS TO 35 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND
DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MTZ001-002-004-006-043-011130-
/O.CON.KMSO.WS.W.0006.060201T0600Z-060202T0000Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
829 PM MST TUE JAN 31 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
5 PM MST WEDNESDAY. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY
WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH
GUSTS TO 35 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND
DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

IDZ009-010-011130-
/O.CON.KMSO.SN.Y.0007.060201T0600Z-060201T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
829 PM MST TUE JAN 31 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY
ABOVE 4000 FEET...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY. 

TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES WITH UP TO 9 INCHES IN
THE HIGHER ELEVATIONS CAN BE EXPECTED BY MID DAY WEDNESDAY.
SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CAUSE LOCAL BLOWING AND
DRIFTING SNOW OVER HIGHER MOUNTAIN PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 011040
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
340 AM MST WED FEB 1 2006

.A POWERFUL PACIFIC STORM SYSTEM IS CURRENTLY MOVING THROUGH CENTRAL
WASHINGTON STATE. THIS SYSTEM WILL RACE EASTWARD THIS MORNING AND
CONTINUE TO BRING HEAVY MOUNTAIN SNOWS AND STRONG WINDS TO NORTH
CENTRAL IDAHO AND WESTERN MONTANA THROUGH THE DAY. SOUTHWEST TO
WEST WINDS OF 15 TO 25 MPH WITH GUSTS 40 MPH WITH BE COMMON TODAY
IN PASS AREAS AND IN EXPOSED AREAS. AREAS OF BLOWING AND DRIFTING
SNOW IS LIKELY THROUGH THIS EVENING.

IDZ005-006-012245-
/O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
240 AM PST WED FEB 1 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY
THIS EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO
40 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING
SNOW.

$$

MTZ001-002-004-006-043-012245-
/O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
340 AM MST WED FEB 1 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY THIS
EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW.

$$

IDZ009-010-011800-
/O.CON.KMSO.SN.Y.0007.000000T0000Z-060201T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
340 AM MST WED FEB 1 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING
ABOVE 4000 FEET...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 AM MST
THIS MORNING. 

TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH UP TO 6 INCHES IN
THE MOUNTAINS ABOVE 4000 FEET CAN BE EXPECTED BY MID DAY
WEDNESDAY. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CAUSE LOCAL
BLOWING AND DRIFTING SNOW OVER HIGHER MOUNTAIN PASSES.

$$
000 
WWUS45 KMSO 011551
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
851 AM MST WED FEB 1 2006


IDZ009-010-011700-
/O.CAN.KMSO.SN.Y.0007.000000T0000Z-060201T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
851 AM MST WED FEB 1 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. WIDESPREAD HEAVY MOUNTAIN SNOW HAS ENDED OVER LEMHI
COUNTY THIS MORNING. THEREFORE THE SNOW ADVISORY ABOVE 4000 FEET HAS
BEEN CANCELLED. HOWEVER...WITH STRONG WEST TO NORTHWEST WINDS AT
THE HIGHER ELEVATIONS...SCATTERED SNOW SHOWERS WILL CONTINUE
THROUGH THE DAY. ADDITIONAL ACCUMULATIONS WILL BE LIGHT.

$$

IDZ005-006-012200-
/O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
751 AM PST WED FEB 1 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 4000 FEET...

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY THIS
EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW.

$$

MTZ001-002-004-006-043-012200-
/O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
851 AM MST WED FEB 1 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY THIS
EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW.

$$
000 
WWUS45 KMSO 012103
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
203 PM MST WED FEB 1 2006

IDZ005-006-MTZ001-002-004-006-043-012215-
/O.CAN.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
103 PM PST WED FEB 1 2006 /203 PM MST WED FEB 1 2006/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
STORM WARNING. WIDESPREAD HEAVY SNOW HAS ENDED OVER THE CLEARWATER
MOUNTAINS OF IDAHO AND ELEVATIONS ABOVE 4000 FEET IN WESTERN
MONTANA. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED.
SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT...HOWEVER
ADDITIONAL SNOW ACCUMULATIONS WILL BE LIGHT. BREEZY SOUTHWEST TO
WEST WINDS WILL CONTINUE THIS EVENING...BUT WILL DECREASE LATER
THIS EVENING AS THE PRESSURE GRADIENT RELAXES. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 1:20 PM PST, 2 minutes earlier.

Area forecast discussion, Jan 31, 1:20 PM PST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
220 PM MST TUE JAN 31 2006

.SHORT TERM...A POWERFUL PACIFIC STORM WILL MOVE ACROSS THE REGION
LATE TONIGHT AND WEDNESDAY. THIS STORM IS PACKING STRONG WINDS
ALOFT...CONSIDERABLE MOISTURE AND ENERGY TO PRODUCE PRECIPITATION.
THIS STORM IS SIMILAR TO PREVIOUS STORMS...BUT WITH MORE WIND AND
A MORE UNSTABLE ATMOSPHERE. NUMEROUS HEADLINES ISSUED...SEE
GTFWSWMSO AND GTFNPWMSO FOR DETAILS. THE GFS MODEL SEEMS TO HANDLE
OVERALL FEATURES WELL...BUT MAY NOT BE QUITE FAST ENOUGH WITH
SPEED. A COOL...MOIST AND UNSTABLE AIR MASS WILL LINGER WEDNESDAY
NIGHT.

.LONG TERM...PROGRESSIVE PATTERN WILL CONTINUE THROUGH EARLY
FRIDAY KEEPING SNOW IN THE FORECAST. ON FRIDAY A SURFACE AND UPPER
LEVEL RIDGE WILL BUILD INTO THE REGION AHEAD OF YET ANOTHER
PACIFIC SYSTEM FOR THE WEEKEND. THIS NEXT SYSTEM WILL BRING VALLEY
RAIN AND MOUNTAIN SNOW FOR SATURDAY THEN ALL SNOW BY SUNDAY AS A
COOLER AIRMASS MOVES IN BEHIND THIS SYSTEM. THE FORECAST FOR LATE
SUNDAY THROUGH TUESDAY IS A BIT SUSPECT AS THE EXTENDED MODELS
DIVERGE SIGNIFICANTLY DURING THIS TIME. THE GFS HAS CONTINUED THE
BEST RUN TO RUN CONSISTENCY SO CURRENT FORECAST IS TRENDED TOWARD
THIS DRIER SOLUTION. WILL CONTINUE TO MONITOR AND ADJUST AS
NECESSARY AS THE MODELS COME MORE IN LINE.

&&

.AVIATION...MOUNTAIN AND PASS OBSCURATIONS WILL INCREASE TONIGHT
AS A STRONG PACIFIC SYSTEM MOVES THROUGH. IN ADDITION STRONG
UPPER LEVEL WINDS WILL BE EXPERIENCED. PLEASE SEE APPROPRIATE
TAFS AND TWEBS FOR DETAILS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 11 PM TUESDAY TO 5 PM WEDNESDAY ABOVE
     4000 FEET FOR KOOTENAI/CABINET REGION...WEST GLACIER REGION...
     LOWER CLARK FORK REGION...BITTERROOT/SAPPHIRE MOUNTAINS...
     POTOMAC/SEELEY LAKE REGION.

ID...WINTER STORM WARNING FROM 8 PM TUESDAY TO 5 PM WEDNESDAY ABOVE
     4000 FEET FOR THE CLEARWATER MOUNTAINS.

     WIND ADVISORY FROM 11 PM TUESDAY TO 5 AM WEDNESDAY FOR
     GRANGEVILLE REGION...LOWER HELLS CANYON/SALMON RIVER REGION.

     SNOW ADVISORY FROM 11 PM TUESDAY TO 11 AM WEDNESDAY ABOVE 4000
     FEET FOR LEMHI COUNTY.

&&

SHORT TERM...BAUCK
LONG TERM...MEAD
AVIATION...BAUCK
Hazardous weather outlook, Jan 31, 5:05 AM PST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
605 AM MST TUE JAN 31 2006

IDZ005-006-MTZ001-002-004-006-043-312300-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
505 AM PST TUE JAN 31 2006 /605 AM MST TUE JAN 31 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FOR THE MOUNTAINS OF WESTERN
MONTANA AND NORTH CENTRAL IDAHO TONIGHT...PLEASE SEE GTFWSWMSO
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WATCH CONTINUES TO BE IN EFFECT FOR THE MOUNTAINS
OF WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH WEDNESDAY...PLEASE
SEE GTFWSWMSO FOR FURTHER DETAILS.

IDZ007>010-MTZ003-005-007-312300-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
BUTTE/BLACKFOOT REGION-
505 AM PST TUE JAN 31 2006 /605 AM MST TUE JAN 31 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:55 AM PSTWinter Storm WatchMSOClearwater, Idaho11 hr
Jan 31, 1:02 PM PSTWind AdvisoryMSOClearwater, Idaho16 hr
Jan 31, 1:22 PM PSTSnow AdvisoryMSOLemhi18 hr

Nearby

Winter Storm Warnings in Montana, 2006Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.